Alert archive / Texas / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this wind chill advisory at Feb 2, 2007, 5:44 AM CST for Cimarron County, Texas County, Oklahoma; 4 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2007, 5:44 AM CST (11:44 UTC)
- Expired
- Feb 2, 2007, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KAMA 021144 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 544 AM CST FRI FEB 2 2007 ...SNOW WILL CONTINUE THIS MORNING ACROSS THE TEXAS PANHANDLE... .LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLE THIS MORNING. THE BEST OPPORTUNITY FOR ADDITIONAL SNOW ACCUMULATIONS GREATER THAN ONE INCH WILL BE ALONG AND SOUTH OF I- 40. VERY LIGHT SNOW IS STILL POSSIBLE ACROSS THE NORTHERN TEXAS PANHANDLE AND OKLAHOMA PANHANDLE...BUT DRIER AIR IS FILTERING INTO AREA AND WILL RESULT IN LITTLE TO NO ADDITIONAL ACCUMULATIONS. IN ADDITION...VERY COLD TEMPERATURES AND NORTHERLY WINDS ACROSS THE OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE WILL RESULT IN LOW WIND CHILL VALUES THIS MORNING. TXZ001-006-007-021500- /O.CAN.KAMA.SN.Y.0003.000000T0000Z-070202T1500Z/ /O.NEW.KAMA.WC.Y.0002.070202T1144Z-070202T1800Z/ DALLAM-HARTLEY-MOORE- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS 544 AM CST FRI FEB 2 2007 ...SNOW ADVISORY IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL ADVISORY FOR THE NORTHWEST TEXAS PANHANDLE....WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SNOW ADVISORY HAS BEEN CANCELLED. NORTHERLY WINDS OF 10 TO 15 MPH WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE WIND CHILL VALUES BETWEEN FIVE DEGREES BELOW ZERO AND 10 DEGREES BELOW ZERO THIS MORNING. WHILE COLD TEMPERATURES WILL PERSIST THROUGHOUT THE DAY...WIND SPEEDS WILL SUBSIDE BELOW 10 MPH MIDDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TXZ008>010-021245- /O.CAN.KAMA.SN.Y.0003.000000T0000Z-070202T1500Z/ HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BORGER...MIAMI...CANADIAN 544 AM CST FRI FEB 2 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE SNOW ADVISORY. VERY LIGHT SNOW WILL RESULT IN LITTLE TO NO ADDITIONAL ACCUMULATIONS. $$ OKZ001-002-TXZ002-021500- /O.NEW.KAMA.WC.Y.0002.070202T1144Z-070202T1800Z/ CIMARRON-TEXAS-SHERMAN- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...STRATFORD 544 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL ADVISORY FOR THE WESTERN TWO-THIRDS OF THE OKLAHOMA PANHANDLE...WHICH IS IN EFFECT UNTIL NOON CST TODAY. NORTHERLY WINDS OF 10 TO 15 MPH WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE WIND CHILL VALUES BETWEEN FIVE DEGREES BELOW ZERO AND 10 DEGREES BELOW ZERO THIS MORNING. WHILE COLD TEMPERATURES WILL PERSIST THROUGHOUT THE DAY...WIND SPEEDS WILL SUBSIDE BELOW 10 MPH MIDDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TXZ011>020-021500- /O.CON.KAMA.SN.Y.0003.000000T0000Z-070202T1500Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 544 AM CST FRI FEB 2 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLE THIS MORNING. SNOWFALL AMOUNTS ARE GENERALLY EXPECTED TO REMAIN AROUND ONE INCH. SNOW WILL COME TO AN END BY MID-MORNING AS DRIER AIR FILTERS IN TO THE PANHANDLES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA WILL BECOME SLICK AND HAZARDOUS. DRIVERS SHOULD EXERCISE CAUTION IF TRAVEL IS REQUIRED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ JOHNSON
1 follow-up statement
000 WWUS44 KAMA 021355 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 755 AM CST FRI FEB 2 2007 ...ACCUMULATING SNOW HAS ENDED ACROSS THE PANHANDLES... .SNOW HAS COME TO END ACROSS THE PANHANDLES. HOWEVER...VERY COLD TEMPERATURES AND NORTHERLY WINDS ACROSS THE OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE WILL RESULT IN LOW WIND CHILL VALUES DURING THE MORNING HOURS. TXZ011>020-021500- /O.CAN.KAMA.SN.Y.0003.000000T0000Z-070202T1500Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 755 AM CST FRI FEB 2 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH SOME FLURRIES ARE STILL POSSIBLE THIS MORNING...ACCUMULATING SNOW HAS ENDED ACROSS THE PANHANDLES. $$ OKZ001-002-TXZ001-002-006-007-021800- /O.CON.KAMA.WC.Y.0002.000000T0000Z-070202T1800Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS 755 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTHERLY WINDS AROUND 10 MPH WILL COMBINE WITH VERY COLD TEMPERATURES THIS MORNING...RESULTING IN WIND CHILL VALUES AROUND FIVE DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 5:03 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 2, 5:03 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
503 AM CST FRI FEB 2 2007
.DISCUSSION...
SNOW AREA STRETCHED OVER SOUTHERN HALF OF THE TEXAS PANHANDLE...AND WAS
SHIFTING SOUTH AS THE ADVANCING DISTURBANCE TRACKED WITHIN THE
NORTHWEST FLOW ALOFT. REMOVED THE OKLAHOMA PANHANDLE AND MOST
NORTHERN ROW OF TEXAS PANHANDLE COUNTIES...AND TRIMMED THE TIME FOR
THE REMAINDER OF THE AREA.
THE FIRST PERIOD FORECAST WAS QUITE COMPLEX. THANKS TO DDC FOR THE
COORDINATION. EARLY MORNING SURFACE ANALYSIS CONFIRMED THE COLD
CANADIAN OVER THE CENTRAL HIGH PLAINS...WORKING STEADILY TOWARDS
TEXAS AND OKLAHOMA. BELIEVE THE DEPTH OF THE AIRMASS WILL BUILD OVER
THE PANHANDLES WITH A NORTH TO NORTHEAST FLOW PERSISTING TODAY. THIS
IS WHERE THE SHORT RANGE MODELS APPEAR TO LOSE GRASP OF THE IMMINENT
CONDITIONS. MODELS INDICATE A QUICK RETURN TO SOUTHERLY FLOW OVER
MUCH OF THE AREA TODAY AHEAD OF THE NEXT QUICK UPPER LEVEL DISTURBANCE.
WHILE CLOUDS ARE LIKELY TO CLEAR FROM NORTH TO SOUTH...WE HAVING A
DIFFICULT TIME BELIEVING THAT THE SURFACE WINDS ARE GOING TO SHIFT
ALL THE WAY AROUND TO THE SOUTHWEST BY THIS AFTERNOON. WHOA WE
ATTEMPTED TO COMPENSATE FOR THIS PROGRESSIVE SCENARIO AND ADJUSTED
WINDS TO SOUTHEAST. COULD NOT VEER THEM ANY FURTHER SINCE MIXING OF
COLD AIRMASS SHOULD RESULT IN A NORTHEAST TO EAST FLOW.
WITH THE FIRST PERIOD EXHAUSTING MOST OF THE SHIFT...WE HAD TO WORK
QUICKLY ON DAYS 2 TO 8. CHANGES ARE NOT SIGNIFICANT. MODELS ARE STILL
TOO WARM...ESPECIALLY WITH THE HIGHS. THE MODIFICATION OF THE AIRMASS
IS INTERRUPTED ON SUNDAY WHEN THE NEXT FRONT MOVES THROUGH. WITH THE
UPPER LEVEL FLOW BECOMING ZONAL...TEMPERATURES ARE ON THE RISE.
UNDERCUT THE MEXMOS THROUGH WEDNESDAY THEN STAYED CLOSE THEREAFTER.
FORECAST IS DRY AFTER TODAY...HOWEVER...WELL NEED TO WATCH A MIDWEEK
EVENT THAT MAY BRING SOME PRECIPITATION.
NUNEZ
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 23 12 35 15 40 / 20 5 5 0 0
BEAVER OK 21 10 30 10 35 / 5 5 5 0 0
BOISE CITY OK 19 11 32 15 38 / 10 5 5 0 0
BORGER TX 23 12 35 15 38 / 20 10 5 0 0
BOYS RANCH TX 25 12 39 17 43 / 20 5 5 0 0
CANYON TX 24 14 36 17 42 / 20 5 5 0 0
CLARENDON TX 25 14 32 17 39 / 40 10 5 0 0
DALHART TX 24 9 37 15 40 / 10 5 5 0 0
GUYMON OK 21 11 25 14 33 / 10 5 5 0 0
HEREFORD TX 28 15 38 19 43 / 20 5 5 0 0
LIPSCOMB TX 22 11 29 10 37 / 10 10 5 0 0
PAMPA TX 24 12 31 14 36 / 20 10 5 0 0
SHAMROCK TX 26 14 31 15 39 / 30 10 5 0 0
WELLINGTON TX 27 15 32 18 42 / 40 10 5 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...SNOW ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HARTLEY...HEMPHILL...HUTCHINSON...
MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.
OK...NONE.
&&
24/08Hazardous weather outlook, Feb 2, 12:17 AM CST, 5 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1217 AM CST FRI FEB 2 2007 OKZ001>003-TXZ001>020-021200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1217 AM CST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A SNOW ADVISORY IS IN EFFECT THROUGH NOON TODAY... LIGHT SNOW SHOWERS ARE EXPECTED THIS MORNING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...PRODUCING ONE TO THREE INCHES OF SNOW ACCUMULATION. IN ADDITION...WIND CHILL VALUES ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE AS LOW AS 5 DEGREES BELOW ZERO ARE EXPECTED ON THIS MORNING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WIND CHILL VALUES NEAR ZERO ARE EXPECTED ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER OBSERVERS AND LAW ENFORCEMENT AGENCIES ARE REQUESTED TO CALL IN THEIR SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. BROST
Nearby
Wind Chill Advisories in Texas, 2007Wind Chill Advisories in Oklahoma, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.